Connecticut, 2005Damaging Wind in Connecticut, August 12, 2005
August 12, 2005 · NWS OKX · 1 event in 1 county or zone
A line of thunderstorms developed over the Lower Hudson Valley of NY on the evening of the 12th. As these thunderstorms progressed to the southeast, they produced wind damage as well as a localized area of enhanced wind damage in Stamford.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed over the Lower Hudson Valley of NY on the evening of the 12th. As these thunderstorms progressed to the southeast, they produced wind damage as well as a localized area of enhanced wind damage in Stamford. National Weather Service meteorologists surveyed the damage in Stamford and concluded that a microburst had occurred. A brief tornado also touched down in Nassau County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 12, 7:30 PM EST, 30 minutes earlier.
Area forecast discussion, Aug 12, 7:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
830 PM EDT FRI AUG 12 2005
.NEAR TERM (OVERNIGHT)...
WILL UPDATE THE PACKAGE TO MAINLY CLEAN UP SOME THE EVENING
REFERENCES OTHERWISE PREVIOUS FORECAST APPEARS GOOD. THE WARM
FRONTAL BOUNDARY WORKING NORTHEAST THROUGH SOUTHERN NEW ENGLAND IS
ACTING AS A FOCUS FOR SHOWERS AND TSTMS...SOME OF WHICH PRODUCED
DAMAGING WINDS EARLIER ON. FOR THE REMAINDER OF TONIGHT THE STORMS
WILL DECREASE IN COVERAGE AND INTENSITY. UNTIL AROUND MIDNIGHT OR SO
SOME OF THE STORMS ACROSS THE NORTHERN PORTION OF THE CWA WILL
PRODUCE LOCALLY HEAVY RAIN AND WIND GUSTS TO AROUND 30 OR 35 KNOTS.
ELSEWHERE SOME VERY LOW CLOUDS AND FOG WILL LIKELY PERSIST ACROSS
EXTREME EASTERN PORTIONS OF CONNECTICUT THROUGH THE BULK OF THE
NIGHT.
&&
.SHORT TERM (SATURDAY THROUGH MONDAY)...
REGION WILL BE ON THE NORTHERN EDGE OF BERMUDA RIDGING...SURFACE AND
ALOFT. THIS WILL HOLD WARM FRONT JUST TO THE NORTH OF CWA THROUGH
THE WEEKEND WITH SOUTHERLY FLOW AROUND BERMUDA HIGH PUMPING IN
HAZY...HOT AND HUMID AIR. 850 HPA TEMPS RISING TO AROUND 20C AND DRY
ADIABATIC MIXING TO AROUND 800 HPA SHOULD HAVE TEMPS ACROSS THE CITY
AND NE NEW JERSEY RISING INTO THE UPPER 90S ON SATURDAY. WILL HOLD
TEMPS ACROSS NORTHERN PORTIONS OF THE LOWER HUDSON VALLEY AND
INTERIOR CONNECTICUT INTO THE MID 90S WITH AREA IN THE VICINITY OF
FRONTAL BOUNDARY. TEMPS ALONG THE COAST SHOULD HOLD IN THE 92-95
RANGE AS SOUTHERLY FLOW WILL PROMOTE AFTERNOON SEA-BREEZES.
WITH SOUTHERLY FLOW ADVECTING IN LOW TO MID 70 DEWPOINT AIR OVER
NEW JERSEY AND MID-ATLANTIC...MOISTURE POOLING SOUTH OF THE WARM
FRONT...AND 850 HPA DEWPOINTS OF 15C TO 17C...SURFACE DEWPOINTS
SHOULD HAVE NO PROBLEM SUSTAINING IN THE LOWER 70S. THE COMBINATION
OF HOT TEMPERATURES AND HIGH HUMIDITIES SHOULD HAVE HEAT INDICES
RISING TO BETWEEN 105 AND 110 ON SATURDAY ACROSS CITY...NE NEW
JERSEY...AND WESTERN NASSAU COUNTY. WILL ISSUE HEAT ADVISORY FOR
THESE AREAS. THE REMAINDER OF THE REGION WILL SEE HEAT INDICES OF
BETWEEN 100 TO 105.
FIRST PART OF THE DAY ON SATURDAY APPEARS FAIR AND DRY WITH
MID-LEVEL CAPPING AS BERMUDA RIDGE AXIS ROUNDS THROUGH THE REGION
AND WITH MID-LEVEL WAA. LATE IN THE DAY THE RIDGE AXIS PASSES EAST.
THE EXISTENCE OF MODERATE INSTABILITY...AT LEAST 25 KT DEEP LAYER
SHEAR AND LOW-LEVEL CONVERGENCE IN VICINITY OF WARM FRONT TO THE
NORTH AND LEE-SIDE TROUGHING...WARRANTS CHANCE TSTMS OVER NORTHERN
AND WESTERN SECTIONS FOR LATE IN THE DAY.
CONTINUED WAA FLOW...MARGINAL ELEVATED INSTABILITY AND A WEAK
SHORTWAVE ROTATING AROUND THE RIDGE WILL SPREAD SHRA AND TSTMS
ACROSS THE REGION THROUGH FIRST HALF OF OVERNIGHT. OTHERWISE...SAT
NIGHT WILL BE OPPRESSIVE...ESPECIALLY IN NYC/NJ METRO AREA WITH HIGH
DEWPOINTS AND TEMPS ONLY FALLING TO AROUND 80 DEGREES. THE REMAINDER
OF THE REGION SHOULD HAVE MIN TEMPS RUNNING A GOOD 5 TO 7 DEGREES
ABOVE NORMAL.
SUNDAY WILL FEATURE RATHER SIMILAR CONDITIONS TO SATURDAY WITH MODEL
TEMPERATURES RUNNING A BIT TOO COOL AS THEY MAY BE OVERDOING
CONVECTIVE DEBRIS AHEAD OF APPROACHING COLD FRONT AND TO SOUTH OF
WARM FRONT. WILL FORECAST TEMPS A FEW DEGREES COOLER FOR CITY AND
INLAND THAN SATURDAY TO ACCOUNT FOR CLOSER PROXIMITY OF FRONTAL
BOUNDARIES. DEWPOINTS SHOULD REMAIN IN THE 70S AND WHEN COMBINED
WITH LOW TO MID 90 TEMPS...WILL BRING HEAT INDICES CLOSE TO 100
DEGREES ACROSS CITY AND INTERIOR. THE TROPICAL AND MODERATELY
UNSTABLE AIRMASS IN PLACE AND CLOSER FRONTAL PROXIMITY WILL PROVIDE
A MORE WIDESPREAD CHANCE FOR SHOWERS/TSTM DEVELOPMENT SUNDAY
AFTERNOON INTO OVERNIGHT.
COLD FRONT WILL MAKE SLOW APPROACH SUNDAY NIGHT AS LOW PRESSURE
TRACKS TO THE NORTH OF THE REGION AND THEN CROSSES THROUGH THE
REGION BY LATE MONDAY. WITH A MARGINALLY UNSTABLE AND TROPICAL
AIRMASS IN PLACE...LOW-LEVEL CONVERGENCE IN VICINITY OF FRONT AND
INCREASED LOW-LEVEL JET WILL CONTINUE WITH CHANCE OF SHRA/TSTM UNTIL
LATE MONDAY. TEMPERATURES WILL CONTINUE ABOVE NORMAL ON MONDAY AS
FLOW BECOMES OFFSHORE AND COOLER AIR LAGS BEHIND FRONT A BIT.
&&
.LONG TERM (TUESDAY THROUGH FRIDAY)...
UPPER FLOW WILL REMAIN RELATIVELY UNCHANGED WITH DOMINANT RIDGE OVER
THE SOUTHERN TIER AND REGION EMBEDDED IN ZONAL UPPER FLOW. WESTERLY
MID-LEVEL FLOW WILL PREVENT A QUICK FRONTAL PASSAGE WITH THE FRONT
ONLY SAGGING SLOWLY SOUTH BY MIDWEEK. ADDITIONALLY...THE EFFECT OF
IRENE IN TERMS OF CLOUD COVER AND OVERRUNNING TROPICAL MOISTURE MAY
BE REALIZED ACROSS SOUTHERN PORTIONS. THIS SHOULD KEEP A GOOD BIT OF
MID AND HIGH CLOUD COVER WITH A CHANCE OF SHOWERS THROUGH WED.
MODIFIED CANADIAN HIGH PRESSURE BUILDS SOUTH INTO THE REGION WITH
DRY CONDITIONS. ONSHORE FLOW...CLOUD COVER AND A CANADIAN AIRMASS
FOR THE FIRST HALF OF THE PERIOD WILL KEEP TEMPS NEAR OR SLIGHTLY
BELOW SEASONABLE...REBOUNDING A BIT TO END THE WEEK AS HIGH PRESSURE
SLIDES OFFSHORE.
AS FOR IRENE...THIS FAST ZONAL FLOW AND SURFACE HIGH BUILDING DOWN
FROM THE NORTH CURRENTLY APPEARS TO PREVENT HER FROM DIRECTLY
IMPACTING THE AREA PER CURRENT TPC/HPC DAY 6-7 FORECAST TRACK.
SWELLS AND AND EVENTUALLY ROUGH SEAS JUST BE ARE ONLY CONCERNS.
REFER TO OFFICIAL TPC ADVISORIES FOR FURTHER INFORMATION ON IRENE.
&&
.AVIATION...
MARITIME TROPICAL AIR PREVAILS OVER THE REGION WITH GENERALLY VFR
CONDITIONS. THE EXCEPTION IS FOR SOME HAZE AND STRATUS AND FOG ALONG
SOUTHEAST COAST OF LONG ISLAND AND SOUTHEASTERN CONNECTICUT.
THE HEAVIEST CONVECTION WILL MOVE FOR THE MOST PART NORTH OF THE
TERMINALS THROUGH CONNECTICUT ALTHOUGH A CHANCE STILL EXISTS FURTHER
SOUTH. ON SATURDAY...HAVE FORECASTED PREVAILING MVFR IN HAZE. WHILE
BY MIDDAY OR SO VSBY SHOULD REACH 6+ IN MANY AREAS...INCREASED LOW
LEVEL HUMIDITY WOULD KEEP FLIGHT LEVEL AND SLANT RANGE APPROACH
VISIBILITY REDUCED. SCATTERED CONVECTION IS EXPECTED AFTER 18Z ON
SATURDAY...MAINLY AWAY FROM THE COAST.
&&
.MARINE...
THE WEATHER PATTERN THROUGH THE FORECAST PERIOD GETS A LITTLE MORE
ACTIVE THAN THE LAST FEW WEEKS. IRENE IS EXPECTED TO MOVE UP CLOSE
TO THE OUTER BANKS OF THE CAROLINAS...THEN OUT TO SEA BY WED OR
THURS. KEEP ABREAST OF SITUATION VIA THE LATEST ADVISORIES FROM THE
NATIONAL HURRICANE CENTER. EFFECTS FROM IRENE WILL BE SOUTHERLY
SWELLS...WHICH WOULD LIKELY REACH SCA CRITERIA BY MONDAY OR TUESDAY
AND CONTINUING THROUGH THE WEEK. A COLD FRONT IS EXPECTED TO CROSS
THE WATERS MONDAY OR MONDAY NIGHT WITH NORTH TO NORTHEAST WINDS
ABOVE 15 KT EXPECTED IN ITS WAKE.
&&
.HYDROLOGY...
NO WIDESPREAD PROBLEMS ARE EXPECTED OVER THE NEXT FEW DAYS.
HOWEVER...ANY SCATTERED SHOWERS/TSTM ACTIVITY IS CAPABLE OF
TORRENTIAL DOWNPOURS SATURDAY THROUGH MONDAY AS HIGH PRECIPITABLE
WATER VALUES REMAIN IN PLACE. LOCALIZED URBAN AND SMALL STREAM
FLOODING WOULD BE MAJOR THREAT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY IN EFFECT SAT FOR...NYZ072>077.
NJ...HEAT ADVISORY IN EFFECT SAT FOR...NJZ003>006-11.
MARINE...NONE.
&&
Hazardous weather outlook, Aug 12, 3:00 PM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
400 PM EDT FRI AUG 12 2005
CTZ005>009-NJZ003>006-011-NYZ067>078-080-130900-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-NORTHERN NEW HAVEN CT-
NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-NORTHWEST SUFFOLK NY-
ORANGE NY-PUTNAM NY-QUEENS NY-RICHMOND (STATEN IS.) NY-ROCKLAND NY-
SOUTHERN FAIRFIELD CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-
400 PM EDT FRI AUG 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK...
NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
A HEAT ADVISORY IS IN EFFECT FOR NYC...PORTIONS OF NORTHEASTERN NEW
JERSEY...AND NORTHWEST NASSAU COUNTY FOR SATURDAY.
HIGH TEMPERATURES IN THE MID TO UPPER 90S AND HIGH HUMIDITY WILL
RAISE HEAT INDICES TO BETWEEN 105 AND 110 DEGREES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CTZ010-011-NYZ079-081-130900-
NORTHEAST SUFFOLK NY-SOUTHEAST SUFFOLK NY-SOUTHERN MIDDLESEX CT-
SOUTHERN NEW HAVEN CT-
400 PM EDT FRI AUG 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK...
NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
ANZ330-335-338-350-353-355-130900-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NEW YORK HARBOR-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
400 PM EDT FRI AUG 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK...
NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
SWELLS FROM TROPICAL STORM IRENE WILL CREATE A MODERATE RISK OF RIP
CURRENTS THROUGH THIS WEEKEND. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 12, 3:36 PM EST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
436 PM EDT FRI AUG 12 2005
CTZ005-009-NJZ002>006-011-NYZ067>077-130100-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHERN FAIRFIELD CT-NORTHERN WESTCHESTER NY-ORANGE NY-PUTNAM NY-
QUEENS NY-RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT-
SOUTHERN WESTCHESTER NY-UNION NJ-WESTERN PASSAIC NJ-
436 PM EDT FRI AUG 12 2005
...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...
THE STORM PREDICTION CENTER IN NORMAL OKLAHOMA HAS PLACED THE REGION
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING.
THUNDERSTORMS...SOME SEVERE...HAVE DEVELOPED OVER NORTHEAST
PENNSYLVANIA AND CENTRAL NEW YORK AS OF LATE AFTERNOON. THESE
STORMS ARE EXPECTED TO MOVE EAST SOUTHEASTWARD AS THE EVENING
PROGRESSES...AND POSSIBLY AFFECT PORTIONS OF THE TRI-STATE AREA
BETWEEN 6 AND 9 PM. ANY THUNDERSTORMS WILL LIKELY REMAIN ISOLATED TO
SCATTERED...BUT ANY STORM THAT DOES DEVELOP OR MOVE INTO THE REGION
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...DEADLY LIGHTNING...
AND TORRENTIAL DOWNPOURS.
Special weather statement, Aug 12, 5:26 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
626 PM EDT FRI AUG 12 2005
NYZ067-122330-
ORANGE-
626 PM EDT FRI AUG 12 2005
...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR ORANGE
COUNTY...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF MONTICELLO...AND MOVING SOUTHEAST
AT 25 MPH.
PEOPLE IN NORTHERN ORANGE COUNTY...INCLUDING THE CITIES OF
BULLVILLE...MONTGOMERY...WALDEN AND GARDNERTOWN...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
STRONG WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 12, 6:43 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
743 PM EDT FRI AUG 12 2005
CTZ005-NJZ002-003-NYZ067>070-130045-
BERGEN-NORTHERN FAIRFIELD-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC-
743 PM EDT FRI AUG 12 2005
...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...FAIRFIELD...ORANGE...PASSAIC...PUTNAM...ROCKLAND AND
WESTCHESTER COUNTIES...
AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FARMER MILLS TO
MONROE TO UNIONVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF LAKE CARMEL TO MONROE TO 11 MILES WEST OF WARWICK...AND
MOVING EAST SOUTHEAST 45 MPH.
WINDS IN EXCESS OF 35 MPH ARE EXPECTED WITH THESE STORMS.
MLE
Local storm report, Aug 12, 6:48 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
748 PM EDT FRI AUG 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG OTISVILLE 41.47N 74.54W
08/12/2005 ORANGE NY LAW ENFORCEMENT
LARGE TREE BRANCHES DOWN
0725 PM TSTM WND DMG 5 W GOSHEN 41.40N 74.42W
08/12/2005 ORANGE NY TRAINED SPOTTER
TREES DOWN
&&
MLESpecial weather statement, Aug 12, 7:32 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
832 PM EDT FRI AUG 12 2005
CTZ005-009-NYZ069>071-130130-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
832 PM EDT FRI AUG 12 2005
...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
FAIRFIELD...ROCKLAND AND WESTCHESTER COUNTIES...
AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BREWSTER TO MOUNT
KISCO TO PEARL RIVER...OR ALONG A LINE EXTENDING FROM BREWSTER TO
MOUNT KISCO TO NANUET...AND MOVING EAST AT 30 MPH.
WIND GUSTS OF AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
EKSTER
Thunderstorm Wind, Fairfield
- When
- August 12, 8:00 PM EST to 8:15 PM EST
- Where
- Fairfield County, Stamford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.050, -73.533
Strong outflow winds from a line of thunderstorms toppled over several trees and caused power outages. a microburst was embedded in the weaker thunderstorms winds on or near Bedford street in Stamford, where winds were estimated between 70 and 80 mph. This small area experienced a large concentration of high end tree damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Wyoming, August 12, 20052 deaths · 13 injured · $5.1 million · F2 · 4 events
- Hail and Damaging Winds in Mississippi, August 12, 2005$2.0 million · 1.75 in hail · 12 events
- Hail and Damaging Winds in Washington, August 12, 20057 injured · $178,000 · 65 kt wind · 4 events
- Tornado and Damaging Winds in New York, August 12, 2005$135,000 · F1 · 4 events
- Flash Flood in New Mexico, August 12, 2005$200,000 · 1 event
- Tornado in New York, August 12, 2005$55,000 · F1 · 1 event
- Flash Flood and Hail in South Dakota, August 12, 2005$100,000 · 1.75 in hail · 6 events
- Flash Flood and Heavy Rain in Kansas, August 12 to 13, 2005$110,000 · 3 events
- Tornado in Pennsylvania, August 12, 2005$100,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Oklahoma, August 12, 2005$35,000 · 65 kt wind · 19 events
- Lightning Strike in Louisiana, August 12, 2005$80,000 · 1 event
- Tornado and Damaging Winds in New York, August 12, 2005$45,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469224.